# SDR NI6R201708050044

- Difficulty date: August 5, 2017
- Submitted: August 8, 2017
- Operation: General aviation
- Filed by: Neptune Aviation Services Inc, repair station NI6R011N
- Aircraft: N410NA
- Make and model: Lkheed P2V5F
- Aircraft serial: 131482
- Aircraft time: 8,487 hours, 2,135 cycles
- Engine: Wright R3350*
- System (JASC): 2731 · Elevator Tab Control System
- Part: Trim System
- Part number: 517079
- Part serial: C2217
- Condition: Twisted
- Location: Elevators
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

IMMEDIATELY AFTER LIFT OFF,  AT APPROXIMATLEY 500 FT AGL, THE CAPTAIN NOTICED THE NOSE WAS INCREASING INTO AN UNCOMMANDED PITCH UP.  THE CREW ATTEMPTED TO TRIM THE AIRCRAFT USING THE ELEVATOR TRIM SYSTEM BUT THE INDICATOR DID NOT MOVE.  TRIED TO USE THE THE TRIM SYS WITH THE EMERGENCY HYD SYS, WITH NO EFFECT. THE ELEVATOR SYSTEM BEGAN TO FEEL MORE STIFF TO THE CREW AND THE CAPTAIN DECLARED AN EMERGENCY. THE CREW THEN LOCATED A CLEAR AREA TO DUMP THE RETARDANT LOAD, WHICH CAUSED THE AIRCRAFT TO OSCILLATE ABRUPTLY AND FOR THE CREW TO HAVE TO USE VERY HIGH ELEVATOR FORCE AND SIMULTANEOUS TRIM MOVEMENT TO MAINTAIN CONTROL. THE CREW BROUGHT THE AIRCRAFT BACK AROUND TO THE RUNWAY WITH A SUCCESSFUL LANDING.  INITIAL INVESTIGATION FOUND THE LT ELEVATOR TRIM PANELS TO SHOW EXTERNAL EVIDENCE OF HEAVY TWISTING FORCE.
